MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2; IN-VITRO DIAGNOSTICS
Catalog Number 1662659
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros sodium (na+) and vitros potassium (k+) results were obtained from a single level of non-vitros thermofisher mas quality control lot ocr2608 using vitros na+ slide lot 4267-1147-8156 and vitros k+ slide lot 4102-1161-8103 tested on a vitros 5600 integrated system.The assignable cause of the event was a suboptimal calibration caused by improper protocol.The customer was not following the correct protocol per the instructions for use (ifu) for vitros calibrator kit 2.The customer prepared vitros calibrator kit 2 by warming for 30 minutes from the freezer, then reconstituting using a glass 5ml pipette.The customer then waited 10 minutes and processed the calibrator fluid.Per the calibrator kit 2 ifu, fluids should sit at room temperature for approximately 60 minutes when removed from the freezer, then reconstituted with 3ml of diluent.The fluids are then to sit with occasional inversion for 30 minutes prior to use.The customer additionally was not properly warming their vitros na+ slides or electrolyte reference fluid per ifu specifications.The customer was advised of the correct fluid and reagent handling protocols, and recalibrated following these specifications.The resulting calibrations produced acceptable calibrations and vitros na+ and k+ quality control results were within expectation.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ slide lot 4267-1147-8156 or vitros k+ slide lot 4102-1161-8103.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros sodium (na+) and vitros potassium (k+) results were obtained from a single level of non-vitros thermofisher mas quality control lot ocr2608 using vitros na+ slide lot 4267-1147-8156 and vitros k+ slide lot 4102-1161-8103 tested on a vitros 5600 integrated system.Vitros na+ mas level 1 lot ocr2608 result of 182.9 mmol/l versus the expected result of 121.1 mmol/l (baseline mean) vitros k+ mas level 1 lot ocr2608 result of 4.09 mmol/l versus the expected result of 2.65 mmol/l (baseline mean) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected mas quality control results were obtained from non-patient quality control samples; however, the investigation could not rule out if patient samples would not be affected if the event were to recur undetected.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 2
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23357677
Report Number1319808-2025-00030
Device Sequence Number13003142
Product Code JIX
UDI-Device Identifier10758750009503
UDI-Public(01)10758750009503(17)260701(11)240701(10)0214
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Catalogue Number1662659
Device Lot Number0214
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown